Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 59, NWS Raleigh, NC

October 8, 2016Cumberland County, Hoke County, Sampson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 8, 2016, 5:29 PM EDT for Cumberland County, Hoke County, Sampson County, North Carolina. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2016, 5:29 PM EDT (21:29 UTC)
Expired
Oct 9, 2016, 1:30 AM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Cumberland County, NC, Hoke County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 6:10 PM EDTFLASH FLOOD4 Ese Autryville, NCBULLARD POND DAM BROKE AND HALF OF HAYNE STRETCH ROAD IS WASHED AWAY. LOCATED ABOUT ONE MILE FROM ROUTE 24.
Oct 8, 6:35 PM EDTHEAVY RAIN 13.92Fayetteville, NCRAINFALL AT FAY SINCE MIDNIGHT.
Oct 8, 10:15 PM EDTHEAVY RAIN 14.022 S Fayetteville, NCCOCORAHS REPORT OF 14.02 INCHES IN SOUTHERN FAYETTEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WGUS52 KRAH 082129
FFWRAH
NCC051-093-163-090530-
/O.NEW.KRAH.FF.W.0059.161008T2129Z-161009T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SAT OCT 8 2016

...FLASH FLOOD EMERGENCY FOR HOKE, CUMBERLAND, SAMPSON COUNTIES...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 130 AM EDT SUNDAY

* AT 523 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED EXTREMELY
  DANGEROUS WIDESPREAD FLASH FLOODING ACROSS THIS AREA DUE TO VERY
  HEAVY RAINFALL. BETWEEN 6 AND 15 INCHES OF RAIN HAS FALLEN IN THE
  WARNED AREA TODAY. AT LEAST ONE DAM... THE ARRAN LAKES DAM NEAR
  GREENOCK AVENUE IN CUMBERLAND COUNTY... IS BEING OVERTOPPED AND IS
  IN DANGER OF FAILING.

* THIS IS A FLASH FLOOD EMERGENCY FOR HOKE... CUMBERLAND... AND
  SAMPSON COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
  HIGHER GROUND NOW! 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAYETTEVILLE...CLINTON...RAEFORD...FORT BRAGG...HARRELLS...
  GODWIN...POPE AFB...JEROME...ANTIOCH AND HOPE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE-
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

LIFE THREATENING FLASH FLOODING IS OCCURRING ACROSS THE AREA. DO NOT
ATTEMPT TO TRAVEL UNLESS YOU MUST DO SO TO ESCAPE THE FLOODING OR
ARE UNDER AN EVACUATION ORDER. IF YOU ARE IN A LOW LYING
AREA...ALONG A CREEK OR STREAM...OR IN AN AREA EXPERIENCING
FLOODING...TAKE ACTION NOW TO PROTECT YOUR LIFE. MOVE TO HIGHER
GROUND IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.


&&

LAT...LON 3485 7850 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3494 7935 3504 7946
      3521 7925 3517 7912 3526 7880 3525 7862
      3532 7854 3526 7848 3529 7830 3520 7816
      3490 7815 3474 7820 3471 7811 3456 7825

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:54 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 8, 3:54 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
354 PM EDT SAT OCT 8 2016

.SYNOPSIS...
Hurricane Matthew will move slowly northeast along the Carolina
coast through tonight, then track offshore to the east on Sunday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 345 PM Saturday...

Through tonight: A high wind warning remains in effect for portions
of the Sandhills and SE Coastal Plain and a wind advisory remains in
effect elsewhere along the Hwy 1 corridor in association with a
tight mslp gradient and strong pressure falls this afternoon and
evening, followed by strong pressure rises as Matthew begins to
assume a more easterly track offshore and precip ends from west to
east late tonight/sunday morning. Record breaking rainfall and
flooding are likely across portions of central NC today/tonight in
association with Hurricane Matthew. Expect clouds to abate and winds
to gradually diminish during the day Sunday as Matthew tracks further
offshore and the mslp gradient weakens. -Vincent

&&

.SHORT TERM /SUNDAY NIGHT/...
As of 305 AM Saturday...

Skies should be clearing or mostly clear with diminishing breezes
Sunday evening and overnight. Lows in the 40s/50s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 200 PM Saturday...

Cool and dry ridging will build down the east coast...with strong
cold air advection producing highs slightly below normal...in the
mid to upper 60s Monday after a chilly morning with sunrise temps in
the upper 40s to very low 50s. Mins Tuesday morning will be even
cooler...45 to 50. Sunny skies will begin to moderate the airmass on
Tuesday and highs will reach the upper 60s to lower 70s.

Upper ridge over the region will begin to breakdown and shift east
of the area by mid to late week, allowing a dry cold front to
approach the area from the nw late Thursday. Airmass will undergo
slow modification in advance of this front, warming back up to
seasonable readings Wednesday and Thursday, with temps potentially
cooling back down to below normal Friday and into the weekend.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 230 PM Saturday...

Strong N/NE winds and MVFR/IFR ceilings assoc/w heavy rain can be
expected at all terminals this afternoon and evening, particularly
the eastern terminals (FAY/RWI/RDU). Conditions will begin to
improve from west to east overnight, first at the INT/GSO terminals
and last at the FAY/RWI terminals. As precip ends and ceilings
begin to improve late tonight and early Sun morning, a second surge
of strong northerly winds is expected to occur in assoc/w strong
pressure rises as Matthew begins tracking east offshore the Carolina
coast. N to NNW winds will gradually diminish during the day Sunday,
with VFR conditions likely at all terminals by mid/late afternoon,
last at the RWI terminal. -Vincent

Outlook: After VFR conditions in high pressure Sun-Mon, NELY low
level flow around that high may promote the occurrence of MVFR
ceilings Tue-Wed, mainly at ERN TAF sites. -MWS

&&

.HYDROLOGY...
As of 200 PM Saturday...

Widespread life-threatening flash flooding this afternoon will
linger well into tonight...perhaps for much of Sunday as well...as
several additional inches of rain are expected this afternoon into
the evening. Details can be found in the latest flash flood warning
products.

Final rainfall totals will be eye-popping...10+ inches in the
southeast...producing moderate to major flooding at a nearly every
river flood forecast point. The Little River at Manchester will rise
above its all time record, which was set only last week. Widespread
river flooding on the lower reaches of the Neuse and Cape Fear
rivers will continue well into next week. For details, see
www.weather.gov/ahps2 .

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM EDT Sunday for NCZ078-085-086-088-
089.
Flash Flood Watch through Sunday afternoon for NCZ007>011-
022>028-038>043-073>078-083>086-088-089.
Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043-
073>077-083-084.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...MLM
AVIATION...VINCENT/MWS
HYDROLOGY...MLM
Hazardous weather outlook, Oct 8, 4:04 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT SAT OCT 8 2016

NCZ011-026>028-041>043-073>077-083-084-092015-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
404 PM EDT SAT OCT 8 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-022>025-038>040-092015-
PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-
404 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021-092015-
FORSYTH-
404 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN AND WIND GUSTS AS HIGH AS 35 MPH WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. A FEW DOWNED TREES CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-092015-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 PM EDT SAT OCT 8 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 8, 4:39 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      SMITHFIELD              35.51N 78.34W
10/08/2016                   JOHNSTON           NC   EMERGENCY MNGR

            MULTIPLE WATER RESCUES IN JOHNSTON COUNTY.
            PEOPLE TRAPPED IN HOMES AND ON TOP OF
            VEHICLES.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 4:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TROPICAL STORM   2 NW GARNER             35.71N 78.65W
10/08/2016                   WAKE               NC   PUBLIC

            TREES DOWN ON ROAD AND POWERLINES. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 4:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TROPICAL STORM   4 SSE RALEIGH           35.77N 78.64W
10/08/2016                   WAKE               NC   AMATEUR RADIO

            NUMEROUS TREES DOWN ACROSS WAKE COUNTY.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 4:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HEAVY RAIN       3 NNW LAKE WHEELER      35.74N 78.75W
10/08/2016  M8.28 INCH       WAKE               NC   AMATEUR RADIO

            RAINFALL SINCE MIDNIGHT.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 4:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      1 NW NASHVILLE          35.97N 77.97W
10/08/2016                   NASH               NC   EMERGENCY MNGR

            NUMEROUS ROAD CLOSURES THROUGHOUT NASH
            COUNTY DUE TO FLOODING AND DOWNED TREES.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Oct 8, 5:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT SAT OCT 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      2 W YOUNGSVILLE         36.03N 78.51W
10/08/2016                   FRANKLIN           NC   AMATEUR RADIO

            ONE LANE FLOODED AT US-1 AND HOLDEN ROAD.

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:09 PM EDTRiver Flood WarningRAHHarnett4 days
Oct 7, 10:09 PM EDTRiver Flood WarningRAHCumberland6 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHJohnston3 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHJohnston5 days
Oct 7, 10:12 PM EDTRiver Flood WarningRAHWayne11 days
Oct 7, 10:18 PM EDTRiver Flood WarningRAHEdgecombe7 days
Oct 7, 10:18 PM EDTRiver Flood WarningRAHEdgecombe12 days
Oct 8, 8:01 AM EDTFlash Flood WarningRAHAnson, Hoke, Richmond, Scotland6 hr
Oct 8, 8:37 AM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more6 hr
Oct 8, 8:41 AM EDTHigh Wind WarningRAHCumberland, Hoke, Sampson, Scotland, Wayne18 hr
Oct 8, 9:13 AM EDTRiver Flood WarningRAHAnson, Stanly26 hr
Oct 8, 10:22 AM EDTFlash Flood WarningRAHDurham, Johnston, Wake, Wayne6 hr
Oct 8, 11:32 AM EDTFlash Flood Warning EmergencyRAHCumberland, Hoke, Sampson6 hr
Oct 8, 12:09 PM EDTRiver Flood WarningRAHChatham48 hr
Oct 8, 1:09 PM EDTFlash Flood Warning EmergencyRAHDurham, Johnston, Wake, Wayne6 hr
Oct 8, 1:21 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more8 hr
Oct 8, 1:31 PM EDTFlash Flood WarningRAHAnson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more6 hr
Oct 8, 2:04 PM EDTFlash Flood WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson8 hr
Oct 8, 2:28 PM EDTRiver Flood WarningRAHChatham, Lee67 hr
Oct 8, 2:32 PM EDTFlash Flood WarningRAHAlamance, Granville, Orange, Person, Vance8 hr
Oct 8, 2:37 PM EDTRiver Flood WarningRAHFranklin69 hr
Oct 8, 3:47 PM EDTRiver Flood WarningRAHAlamance37 hr
Oct 8, 3:50 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph8 hr
Oct 8, 3:54 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash5 days
Oct 8, 6:55 PM EDTFlash Flood Warning EmergencyRAHDurham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more7 hr
Oct 8, 7:49 PM EDTFlash Flood WarningRAHChatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more6 hr

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.